Alert archive / Alabama / Tornado Warnings in 2010

Tornado Warning 16, NWS Birmingham, AL

April 24, 2010Pickens County, Alabama

NWS Birmingham, AL issued this tornado warning at Apr 24, 2010, 4:36 PM CDT for Pickens County, Alabama. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2010, 4:36 PM CDT (21:36 UTC)
Expired
Apr 24, 2010, 5:18 PM CDT
In force
42 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Pickens County, AL

The radar

The Columbus AFB radar (KGWX), 58 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 4:53 PM CDTFUNNEL CLOUDPine Grove, ALFUNNEL VISIBLE WITH RAPID ROTATION IN THE CLOUDS VIEWED FROM STORM CHASER.
Apr 24, 5:00 PM CDTHAIL 0.885 E Ethelsville, ALPENNY TO NICKEL SIZE HAIL REPORTED ON US HIGHWAY 82 NEAR THE COAL FIRE COMMUNITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 1:17 PM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2010-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 276 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2010-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 387 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
276 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
470 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
387 m²/s²
0-3 km storm-relative helicity
386 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

819 
WFUS54 KBMX 242136
TORBMX
ALC107-242230-
/O.NEW.KBMX.TO.W.0016.100424T2136Z-100424T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
436 PM CDT SAT APR 24 2010

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN PICKENS COUNTY IN WEST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...REFORM...GORDO...

* UNTIL 530 PM CDT

* AT 434 PM CDT...THE NATIONAL WEATHER SERVICE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 12 MILES SOUTHWEST OF
  ETHELSVILLE...MOVING EAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  ETHELSVILLE BY 450 PM CDT...
  REFORM BY 500 PM CDT...
  7 MILES NORTH OF GORDO BY 510 PM CDT...
  6 MILES SOUTH OF ASHCRAFT CORNER BY 515 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING 
FOR ALABAMA.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3337 8830 3350 8809 3354 8802 3353 8785
      3352 8783 3328 8783 3326 8831
TIME...MOT...LOC 2136Z 251DEG 39KT 3330 8835

$$

61
2 follow-up statements
371 
WWUS54 KBMX 242154
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
454 PM CDT SAT APR 24 2010

ALC107-242230-
/O.CON.KBMX.TO.W.0016.000000T0000Z-100424T2230Z/
PICKENS AL-
454 PM CDT SAT APR 24 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR NORTHERN
PICKENS COUNTY...

AT 451 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. 
THIS TORNADO WAS LOCATED NEAR PINE GROVE...OR 10 MILES NORTH OF
PICKENSVILLE...MOVING NORTHEAST AT 35 MPH.

THE TORNADO WILL BE NEAR...
  MCSHAN BY 500 PM CDT...
  REFORM AND NORTH PICKENS AIRPORT BY 510 PM CDT...
  ASHCRAFT CORNER AND LUBBUB BY 525 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR ALABAMA.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3339 8824 3350 8809 3354 8803 3353 8785
      3352 8783 3334 8784 3334 8823
TIME...MOT...LOC 2154Z 241DEG 32KT 3338 8819

$$

61
749 
WWUS54 KBMX 242218
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
518 PM CDT SAT APR 24 2010

ALC107-242228-
/O.CAN.KBMX.TO.W.0016.000000T0000Z-100424T2230Z/
PICKENS AL-
518 PM CDT SAT APR 24 2010

...THE TORNADO WARNING FOR NORTHERN PICKENS COUNTY IS CANCELLED...

THE STORM HAS WEAKENED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR ALABAMA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3339 8824 3350 8809 3354 8803 3353 8785
      3352 8783 3334 8784 3334 8823
TIME...MOT...LOC 2218Z 241DEG 32KT 3347 8796

$$

61

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 24, 3:28 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Apr 24, 3:28 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
328 PM CDT SAT APR 24 2010

...DANGEROUS SEVERE WEATHER OUTBREAK EXPECTED INTO THIS EVENING...

&&

.UPDATE...MESOSCALE UPDATE.

&&

.DISCUSSION...

STRONG SHORT WAVE TROF WAS ROTATING AROUND THE BASE OF A LARGE UPPER
LOW EARLY THIS AFTERNOON. THIS UPPER FEATURE HAS ALLOWED A 992MB
SURFACE LOW TO DEVELOP IN SOUTHERN MISSOURI BUT WAS MOVING AWAY
FROM CENTRAL ALABAMA. A DRY LINE EXTENDED SOUTHWARD FROM THIS LOW
GENERALLY INTO CENTRAL MISSISSIPPI. AN EFFECTIVE WARM FRONT WAS
LOCATED FROM NEAR HALEYVILLE TO NEAR EUFAULA. A STRONG LOW
LEVEL JET HAS KICKED THE MOISTURE LEVELS AND SUBSEQUENT
INSTABILITIES TO AT LEAST MODERATE LEVELS BETWEEN THESE SURFACE
FEATURES. TORNADIC SUPERCELLS HAVE BEEN FORMING IN MISSISSIPPI
WHERE INSTABILITIES ARE MAXIMIZED BUT HAVE BEEN DECREASING IN
INTENSITY AS THEY ENTER CENTRAL ALABAMA. THERE IS A MID LEVEL CAP
ON THE ENVIRONMENT WHILE INSTABILITIES ARE LESS IMPRESSIVE. STILL
BELIEVE WE WILL EXPERIENCE THE GREATEST RISK BETWEEN THESE TWO
SURFACE FEATURES WITH ADDITIONAL DEVELOPMENT BETWEEN DRY LINE AND
PARTIAL CLEARING ZONE NEAR THE STATE LINE. THIS AREA WILL SLOWLY
PROGRESS EASTWARD INTO THE EVENING HOURS. THE GREATEST RISK FOR
TORNADOES WILL BE WEST OF INTERSTATE 65...WITH LESSER CONFIDENCE
EAST OF INTERSTATE 65 AS THE SUN SETS. WITH THE ATMOSPHERIC
SHEAR AND BUOYANCY VALUES...STRONG TORNADOES REMAIN POSSIBLE ALONG
WITH LARGE HAIL AND DAMAGING WINDS. ADDITIONALLY...PRECIP WATER VALUES
NEAR 2 INCHES WILL SUPPORT LOCALLY HEAVY RAIN. TORNADO DAMAGE HAS
ALREADY BEEN REPORTED IN CENTRAL ALABAMA TODAY. PLEASE CONTINUE TO
MONITOR YOUR LOCAL MEDIA OR WEATHER RADIO WHEN WARNINGS ARE ISSUED
FOR YOUR AREA.

&&

.AVIATION...18Z TAF DISCUSSION.

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA
THIS AFTERNOON AND EVENING WITH POSSIBLE SEVERE THUNDERSTORMS AT ALL
TAF SITES.   ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE.  HAVE
INCLUDED TEMPO GROUPS TO SHOW EXPECTED BEST TIMES FOR SEVERE THREAT
BUT WILL NOT SHOW THUNDERSTORM WIND GUSTS SINCE TIMING OF SEVERE
THUNDERSTORMS AND ASSOCIATED THREATS WILL DEPEND ON EVOLUTION OF
THUNDERSTORM DEVELOPMENT WHICH IS NEXT TO IMPOSSIBLE TO FORECAST AT
THIS TIME.  WILL AMEND TAFS AS NECESSARY FOR SPECIFIC SEVERE THREATS
AT LOCAL TAF SITE AS SEVERE THUNDERSTORM DEVELOPMENT OCCURS.

AFTER 02Z LOOK FOR MUCH OF SEVERE WEATHER TO BE PUSHING INTO WESTERN
GEORGIA WITH THREATS DIMINISHING FROM THE WEST AS COLD FRONT MOVES
EAST OUT OF MISSISSIPPI AND SWINGS ACROSS OUR FORECAST AREA. HOWEVER
MVFR CIGS WILL LIKELY CONTINUE THROUGH 12Z BEHIND THE FRONT WITH
CONDS IMPROVING TO VFR AFTER 14Z.

SOUTHERLY WINDS WILL CONTINUE THROUGH THE AFTERNOON...WITH SUSTAINED
WINDS OF 10 TO 15 KNOTS AND GUSTS REACHING UPWARDS OF 25 KNOTS.
WINDS WILL SUBSIDE AND BECOME SOUTHWESTERLY ONCE THE COLD FRONT
PASSES THROUGH TONIGHT.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE WHILE CEILOMETER DATA
IS BEING MONITORED FOR ACCURACY.

41

&&

.PREV DISCUSSION... /ISSUED 135 PM CDT SAT APR 24 2010/

DISCUSSION...

STRONG SHORT WAVE TROF WAS ROTATING AROUND THE BASE OF A LARGE UPPER
LOW EARLY THIS AFTERNOON. THIS UPPER FEATURE HAS ALLOWED A 993MB
SURFACE LOW TO DEVELOP IN SOUTHERN MISSOURI. A DRY LINE EXTENDED
SOUTHWARD FROM THIS LOW GENERALLY ALONG THE MISSISSIPPI RIVER. AN
EFFECTIVE WARM FRONT WAS LOCATED FROM NEAR HAMILTON TO NEAR
MONTGOMERY. A STRONG LOW LEVEL JET HAS KICKED THE MOISTURE LEVELS
AND SUBSEQUENT INSTABILITIES TO AT LEAST MODERATE LEVELS BETWEEN
THESE SURFACE FEATURES. THEREFORE...THE GREATEST RISK OF TORNADOES
AND SEVERE THUNDERSTORMS EXIST WEST OF INTERSTATE 65 THROUGH 3
PM...SLOWLY INCREASING EASTWARD THROUGH 8 PM. THERE REMAINS THE
POTENTIAL OF STRONG TORNADOES...LARGE HAIL...AND WIND GUSTS OF 70
MPH OR GREATER FOR ALL OF CENTRAL ALABAMA. TORNADO DAMAGE HAS
ALREADY BEEN REPORTED. PLEASE CONTINUE TO MONITOR YOUR LOCAL MEDIA
OR WEATHER RADIO WHEN WARNINGS ARE ISSUED FOR YOUR AREA.

A FORECAST UPDATE HAS BEEN SENT MAINLY TO REFLECT CURRENT
CONDITIONAL TRENDS.

75

PREVIOUS DISCUSSION...

SHORT TERM...TODAY THROUGH SUNDAY.

SHOWERS AND THUNDERSTORMS ARE ONGOING THIS MORNING ACROSS CENTRAL
ALABAMA...WITH ADDITIONAL REDEVELOPMENT EXPECTED LATER THIS MORNING
AND LASTING THROUGH MUCH OF TONIGHT. ALMOST ALL OF CENTRAL ALABAMA
IS IN A MODERATE RISK TODAY...WITH A LARGE PORTION OF CENTRAL AND
WESTERN LOCATIONS IN A HIGH RISK.

A SURFACE LOW WILL RAPIDLY STRENGTHEN TO OUR WEST TODAY AS IT MOVES
NORTHEAST OUT OF TEXAS TOWARD THE MISSISSIPPI RIVER VALLEY. THIS
WILL PUT CENTRAL ALABAMA IN A PRIME LOCATION FOR LONG LIVED
SUPERCELL THUNDERSTORMS AND TORNADOES...ESPECIALLY BY MIDDAY AS THE
AIRMASS ACROSS THE AREA BECOME INCREASINGLY UNSTABLE. IN
ADDITION...AS THE LOW STRENGTHENS...WINDS WILL BE RATHER GUSTY FROM
THE SOUTH TODAY AND A WIND ADVISORY WILL BE NECESSARY FOR ALL
COUNTIES BEGINNING AT 9 AM.

A MESOSCALE DISCUSSION WITH DETAILS ON TODAY AND TONIGHT WILL BE OUT
SOON. CONTINUE TO CHECK OUR HAZARDOUS WEATHER OUTLOOK AND SHORT
TERM PRODUCTS /GRAPHICASTS/ FOR UPDATES THROUGH THE DAY.

LONG TERM...MONDAY THROUGH FRIDAY.

CLOSED LOW WILL ROTATE ACROSS THE OHIO RIVER VALLEY MONDAY AS IT
SLOWLY WEAKENS. WEAK ENERGY ROTATING AROUND THE BASE OF THE LOW WILL
INCREASE CLOUD COVER ACROSS THE NORTH MONDAY. COULD BRING SOME LIGHT
RAIN AS WELL...BUT FOR NOW WILL NOT MENTION ANY WX. CLOSED
LOW WILL MOVE OFF THE ATLANTIC COAST AND BE ABSORBED BY LONGWAVE
TROUGH. A SHORT WAVE WILL WORK ITS WAY SOUTHEASTWARD ON THE BACK
SIDE OF THE TROUGH TUESDAY. WILL CARRY AN INCREASE IN CLOUD
COVER...BUT FEATURE SHOULD NOT HAVE ENOUGH MOISTURE WITH IT TO
WARRANT POPS.

RIDGING BUILDS ACROSS MUCH OF THE CENTRAL AND EASTERN CONUS FOR THE
REMAINDER OF NEXT WEEK. RIGHT NOW...THE NEXT WEATHER SYSTEM WILL
AFFECT THE AREA NEXT WEEKEND.

SLIGHTLY COOLER TEMPS EXPECTED FOR THE FIRST HALF OF THE WEEK...WITH
HIGHS IN THE 70S. NEAR OR SLIGHTLY ABOVE NORMAL TEMPS RETURN FOR THE
END OF THE WEEK.

14

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     60  76  55  71  48 / 100  10  10  10  10
ANNISTON    62  79  57  74  48 / 100  10  10  10  10
BIRMINGHAM  61  79  57  74  49 /  80  10  10  10  10
TUSCALOOSA  61  80  55  76  50 /  60  10  10  10  10
CALERA      62  79  57  75  50 /  80  10  10  10  10
AUBURN      62  79  55  73  51 / 100  20  10  10  10
MONTGOMERY  64  82  57  78  51 /  80  10  10  10  10
TROY        65  83  55  78  53 /  90  20  10  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK...
CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE...
COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE...
JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION...
MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL...
SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...
TUSCALOOSA...WALKER...WINSTON.

&&

75/75/41
Hazardous weather outlook, Apr 24, 1:35 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
135 PM CDT SAT APR 24 2010

ALZ011>015-017>050-251800-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
135 PM CDT SAT APR 24 2010

...HIGH RISK OF SEVERE THUNDERSTORMS AND TORNADOES THIS AFTERNOON
AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE THIS AFTERNOON AND
TONIGHT...INCLUDING TORNADOES...DAMAGING WIND...LARGE HAIL...AND
LOCALIZED FLOODING. ALTHOUGH ISOLATED SEVERE STORMS WILL BE POSSIBLE
THROUGH THE  MORNING HOURS...THE GREATEST SEVERE WEATHER POTENTIAL
WILL INCREASE THIS AFTERNOON AND CONTINUE INTO THE OVERNIGHT PERIOD.
WIDESPREAD SEVERE STORMS WILL CONTINUE IN THE SOUTHWEST THROUGH THE
AFTERNOON...AND SHOULD BE NEAR THE INTERSTATE 65 CORRIDOR BY
2PM...AND FAR EASTERN LOCATIONS BY 4 PM. THIS THREAT WILL END AS A
COLD FRONT CROSSES THE AREA...ENDING THE STORM THREAT AROUND 2AM IN
THE WEST AND 6AM IN THE EAST.

THIS HAS THE POTENTIAL TO BE A MAJOR TORNADO OUTBREAK WITH
LONG-TRACK TORNADOES ACROSS ALL OF CENTRAL ALABAMA. ALL INTERESTS
ACROSS THE AREA SHOULD MONITOR THE LATEST FORECAST CONCERNING THIS
POTENTIALLY DANGEROUS WEATHER SYSTEM.

BREEZY CONDITIONS CAN BE EXPECTED AHEAD OF THE FRONT THIS AFTERNOON
AND TONIGHT...WITH SUSTAINED WINDS OF 17 TO 20 MPH AND GUSTS UP TO
30 MPH. A WIND ADVISORY HAS BEEN ISSUED FOR ALL OF CENTRAL ALABAMA
BEGINNING AT 9AM THIS MORNING THROUGH MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NECESSARY TODAY.

In the hours before

Local storm report, Apr 24, 3:00 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
300 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     FUNNEL CLOUD     7 WSW VERNON            33.72N 88.23W
04/24/2010                   LAMAR              AL   EMERGENCY MNGR

            A FEW FUNNEL CLOUDS WERE REPORTED ON THE MISSISSIPPI AND
            ALABAMA STATE LINE WEST OF VERNON.

&&

LINHARES
Local storm report, Apr 24, 3:33 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
333 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     TSTM WND DMG     VERNON                  33.76N 88.11W
04/24/2010                   LAMAR              AL   AMATEUR RADIO

            TREE DOWN AT LEBANON RD AND ABERDEEN RD

&&

LINHARES
Local storm report, Apr 24, 3:58 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
358 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 AM     HAIL             ODENVILLE               33.69N 86.40W
04/24/2010  M0.88 INCH       ST. CLAIR          AL   LAW ENFORCEMENT

0444 AM     HAIL             BARTLETTS FERRY DAM     32.66N 85.09W
04/24/2010  E0.88 INCH       LEE                AL   AMATEUR RADIO

0554 AM     HAIL             4 NNE ROANOKE           33.20N 85.35W
04/24/2010  E0.75 INCH       RANDOLPH           AL   CO-OP OBSERVER

            PEA TO PENNY SIZE HAIL WAS REPORTED NEAR ROANOKE.

0725 AM     HAIL             1 SW BEDFORD            33.79N 88.22W
04/24/2010  E1.00 INCH       LAMAR              AL   EMERGENCY MNGR

0730 AM     HAIL             3 SE SNEAD              34.09N 86.36W
04/24/2010  E0.75 INCH       BLOUNT             AL   PUBLIC

            BETWEEN SNEAD AND ALTOONA

0745 AM     HAIL             2 N AURORA              34.15N 86.19W
04/24/2010  E1.00 INCH       ETOWAH             AL   PUBLIC

            NICKLE TO QUARTER SIZE HAIL REPORTED IN THE NEW UNION
            AREA.

0805 AM     HAIL             3 WSW HUEYTOWN          33.42N 87.05W
04/24/2010  E0.75 INCH       JEFFERSON          AL   AMATEUR RADIO

            DIME TO PENNY SIZE HAIL IN THE ROCK CREEK AREA OF
            CONCORD.

0805 AM     TSTM WND DMG     ALICEVILLE              33.13N 88.16W
04/24/2010                   PICKENS            AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN NEAR ALICEVILLE. NUMEROUS
            POWER OUTAGES ALSO REPORTED IN PICKENS COUNTY.

0805 AM     HAIL             8 N REFORM              33.50N 88.02W
04/24/2010  E1.00 INCH       PICKENS            AL   PUBLIC

            QUARTER SIZE HAIL REPORTED IN PALMETTA.

0820 AM     TSTM WND DMG     BANKSTON                33.67N 87.67W
04/24/2010                   FAYETTE            AL   EMERGENCY MNGR

            TREE DOWN ON COUNTY ROAD 18E IN BANKSTON. CAR AND
            BUSINESS DAMAGED.

0820 AM     HAIL             BANKSTON                33.67N 87.67W
04/24/2010  E0.75 INCH       FAYETTE            AL   EMERGENCY MNGR

            PENNY SIZE HAIL IN BANKSTON.

0855 AM     HAIL             GARDENDALE              33.67N 86.80W
04/24/2010  E0.25 INCH       JEFFERSON          AL   AMATEUR RADIO

            PEA SIZE HAIL NEAR INTERSECTION OF HWY 31 AND FIELDSTOWN
            ROAD.

0905 AM     HAIL             CORDOVA                 33.76N 87.19W
04/24/2010  E0.88 INCH       WALKER             AL   TRAINED SPOTTER

            NICKEL SIZE HAIL IN CORDOVA.

1044 AM     TORNADO          WARD                    32.36N 88.28W
04/24/2010                   SUMTER             AL   FIRE DEPT/RESCUE

            FIRE OFFICIALS HAVE CONFIRMED A TORNADO TOUCHDOWN NEAR
            WARD. NUMEROUS TREES AND POWER LINES DOWN FROM NEAR THE
            KINTERBISH WILDLIFE AREA EASTWARD TO AT LEAST STATE
            HIGHWAY 17 AND COUNTY ROAD 42. ONE WOMAN WAS TRAPPED IN
            HER VEHICLE DUE TO FALLEN TREES.

1111 AM     TSTM WND DMG     DEMOPOLIS               32.52N 87.84W
04/24/2010                   MARENGO            AL   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWN IN AND AROUND
            DEMOPOLIS. SOME MINOR DAMAGE WAS REPORTED AT THE CITY
            LANDING. WIND GUST AT DEMOPOLIS WAS MEASURED AT 71 MPH.
            POSSIBLE TORNADO AND STRAIGHT LINE WINDS.

1125 AM     TSTM WND DMG     9 ENE DEMOPOLIS         32.57N 87.70W
04/24/2010                   HALE               AL   STORM CHASER

            TWO POWER POLES WERE SNAPPED OFF APPROXIMATELY 2 MILES
            NORTH OF THE INTERSECTION OF HIGHWAY 80 AND HIGHWAY 69 IN
            SOUTHERN HALE COUNTY.

1148 AM     NON-TSTM WND DMG VERNON                  33.76N 88.11W
04/24/2010                   LAMAR              AL   AMATEUR RADIO

            ONE TREE DOWN AT LEBANON RD AND ABERDEEN RD

1148 AM     TSTM WND DMG     4 N GREENSBORO          32.76N 87.59W
04/24/2010                   HALE               AL   EMERGENCY MNGR

            2 MILE LENGTH OF WIND DAMAGE NEAR HWY 25 WITH AN
            OUTBUILDING DESTROYED AND HUNDREDS OF TREES DOWN.
            POSSIBLE TORNADO

1207 PM     NON-TSTM WND DMG TALLADEGA               33.43N 86.10W
04/24/2010                   TALLADEGA          AL   PUBLIC

            A FEW TREES WERE BLOWN DOWN AROUND THE COUNTY DUE TO
            GRADIENT WINDS.

0119 PM     NON-TSTM WND DMG TARRANT                 33.59N 86.77W
04/24/2010                   JEFFERSON          AL   PUBLIC

            HIGH WINDS BLEW SEVERAL AWNINGS DOWN. WINDS ESTIMATED
            AROUND 40 MPH.

0151 PM     HAIL             VANCE                   33.17N 87.23W
04/24/2010  M0.88 INCH       TUSCALOOSA         AL   EMERGENCY MNGR

            NICKEL HAIL REPORTED AT MERCEDES PLANT

0258 PM     FUNNEL CLOUD     7 WSW VERNON            33.72N 88.23W
04/24/2010                   LAMAR              AL   EMERGENCY MNGR

            A FEW FUNNEL CLOUDS WERE REPORTED ON THE MISSISSIPPI AND
            ALABAMA STATE LINE WEST OF VERNON.

0326 PM     TSTM WND DMG     VERNON                  33.76N 88.11W
04/24/2010                   LAMAR              AL   AMATEUR RADIO

            TREE DOWN AT LEBANON RD AND ABERDEEN RD

&&

LINHARES
Local storm report, Apr 24, 4:00 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
400 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     NON-TSTM WND DMG HIGHLAND LAKE           33.89N 86.44W
04/24/2010                   BLOUNT             AL   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN ON LAKESHORE DRIVE NEAR LAKE DRIVE
            DUE TO GRADIENT WINDS.

&&

LINHARES
Local storm report, Apr 24, 4:21 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
421 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     TSTM WND DMG     2 NE SULLIGENT          33.92N 88.11W
04/24/2010                   LAMAR              AL   AMATEUR RADIO

            SEVERAL TREES WERE BLOWN DOWN ON HIGHWAY 278 BETWEEN
            SULLIGENT AND BEAVERTON. ALL 4 LANES OF THE HIGHWAY WERE
            BLOCKED.

&&

LINHARES
Local storm report, Apr 24, 4:22 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
422 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     NON-TSTM WND DMG ALLGOOD                 33.92N 86.51W
04/24/2010                   BLOUNT             AL   EMERGENCY MNGR

            TREE DOWN BLOCKING THE ROADWAY ON COUNTY HIGHWAY 1 NEAR
            ALLGOOD DUE TO GRADIENT WINDS.

&&

LINHARES

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 1:15 AM CDTSevere Thunderstorm WarningBMXBarbour, Pike45 min
Apr 24, 1:18 AM CDTSevere Thunderstorm WarningBMXLowndes, Montgomery42 min
Apr 24, 3:24 AM CDTSevere Thunderstorm WarningBMXLamar, Pickens16 min
Apr 24, 4:15 AM CDTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more20 hr
Apr 24, 4:31 AM CDTSevere Thunderstorm WarningBMXLee14 min
Apr 24, 7:06 AM CDTSevere Thunderstorm WarningBMXBlount, Etowah39 min
Apr 24, 7:26 AM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Pickens, Winston49 min
Apr 24, 7:57 AM CDTSevere Thunderstorm WarningBMXFayette, Greene, Hale, Pickens, Sumter, Tuscaloosa63 min
Apr 24, 8:01 AM CDTSevere Thunderstorm WarningBMXFayette, Marion, Tuscaloosa, Walker, Winston59 min
Apr 24, 8:13 AM CDTSevere Thunderstorm WarningBMXJefferson47 min
Apr 24, 8:16 AM CDTSevere Thunderstorm WarningBMXLamar, Marion, Winston44 min
Apr 24, 8:22 AM CDTSevere Thunderstorm WarningBMXGreene, Hale, Marengo, Sumter14 min
Apr 24, 8:37 AM CDTSevere Thunderstorm WarningBMXBlount, Jefferson38 min
Apr 24, 8:47 AM CDTSevere Thunderstorm WarningBMXHale, Marengo, Perry, Sumter43 min
Apr 24, 8:56 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter35 hr
Apr 24, 8:56 AM CDTSevere Thunderstorm WarningBMXBlount, Jefferson, St. Clair19 min
Apr 24, 9:55 AM CDTSevere Thunderstorm WarningBMXGreene, Sumter65 min
Apr 24, 10:16 AM CDTSevere Thunderstorm WarningBMXMarengo, Sumter44 min
Apr 24, 10:23 AM CDTTornado WarningBMXMarengo, Sumter67 min
Apr 24, 10:40 AM CDTSevere Thunderstorm WarningBMXAutauga, Chilton, Dallas, Perry50 min
Apr 24, 11:01 AM CDTTornado WarningBMXHale, Marengo, Sumter44 min
Apr 24, 11:30 AM CDTSevere Thunderstorm WarningBMXBibb, Greene, Hale, Perry45 min
Apr 24, 11:35 AM CDTTornado WarningBMXBibb, Greene, Hale, Perry40 min
Apr 24, 11:41 AM CDTSevere Thunderstorm WarningBMXGreene, Hale, Marengo, Sumter49 min
Apr 24, 12:28 PM CDTSevere Thunderstorm WarningBMXMarengo19 min
Apr 24, 12:34 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Sumter41 min
Apr 24, 12:45 PM CDTSevere Thunderstorm WarningBMXAutauga, Chilton, Dallas, Lowndes45 min
Apr 24, 1:17 PM CDTSevere Thunderstorm WarningBMXBibb, Hale, Tuscaloosa43 min
Apr 24, 1:45 PM CDTAreal Flood AdvisoryBMXHale, Tuscaloosa2 hr
Apr 24, 2:19 PM CDTAreal Flood AdvisoryBMXJefferson, Talladega116 min
Apr 24, 2:34 PM CDTTornado WarningBMXLamar41 min
Apr 24, 2:55 PM CDTFlash Flood WarningBMXJefferson3 hr
Apr 24, 3:10 PM CDTTornado WarningBMXFayette, Lamar, Marion20 min
Apr 24, 3:19 PM CDTFlash Flood WarningBMXLamar, Marion3 hr
Apr 24, 3:37 PM CDTSevere Thunderstorm WarningBMXMarion, Winston38 min
Apr 24, 3:59 PM CDTSevere Thunderstorm WarningBMXLamar46 min
Apr 24, 4:12 PM CDTFlash Flood WarningBMXWinston2 hr
Apr 24, 4:15 PM CDTSevere Thunderstorm WarningBMXWinston15 min
Apr 24, 4:23 PM CDTSevere Thunderstorm WarningBMXLamar, Pickens67 min
Apr 24, 4:33 PM CDTSevere Thunderstorm WarningBMXFayette, Marion, Walker, Winston57 min
Apr 24, 5:06 PM CDTSevere Thunderstorm WarningBMXFayette, Tuscaloosa54 min
Apr 24, 5:09 PM CDTTornado WarningBMXPickens40 min
Apr 24, 6:13 PM CDTFlash Flood WarningBMXLamar2 hr
Apr 24, 6:13 PM CDTTornado WarningBMXWalker, Winston17 min

Nearby

Tornado Warnings in Alabama, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.